We have a HECK of a problem with pharmaceuticals in Kennebec Valley and in Maine.
HECK stands for Health issues, Environmental concerns, Crime and Kids.
One of the most serious concerns is the number of drug overdose deaths, most of which are accidential and involve at least one pharmaceutical.
Read more about drug overdose deaths in Kennebec Valley and in Maine.
How to Prevent Drug Overdose
Take As Directed
: An educational video about using medications safely and getting rid of them properly
Common Signs of Drug Overdose
What Do I Do if Someone Overdoses?
- To see if someone is unresponsive, don't place the person in a cold shower or snow bank. Rub your knuckles against the person's breastbone; this is known as the "sternal rub." If the person does not respond, he needs help immediately.
- Put the person in the recovery position (on his side to prevent from choking if he vomits)
Save A Life: an informational video about how to prevent an accidental drug overdose and what to do if someone is overdosing.
If you are interested in:
- Community outreach education about addiction and drug overdose prevention
- Speakers Bureau presentations
MaineGeneral Medical Center Prevention Center
9 Green Street
Phone: (207) 621-3740